Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 3, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Jan 13, 2014, 3:15 AM MST for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Jan 13, 2014, 11:00 AM MST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2014, 3:15 AM MST (10:15 UTC)
- In effect from
- Jan 13, 2014, 11:00 AM MST
- Expired
- Jan 13, 2014, 2:36 PM MST
- In force
- 4 hr
- Issued by
- NWS Boise, ID
Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 10.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 422 m²/s²
- 0-3 km storm-relative helicity
- 513 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
203 WWUS75 KBOI 131015 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 315 AM MST MON JAN 13 2014 ...VERY WINDY LATER TODAY ACROSS THE WESTERN MAGIC VALLEY... .STRONG WINDS ALOFT AND MIXING WILL BRING VERY WINDY CONDITIONS TO THE WESTERN MAGIC VALLEY LATER TODAY. IDZ016-132215- /O.NEW.KBOI.WI.Y.0003.140113T1800Z-140114T0200Z/ WESTERN MAGIC VALLEY- 315 AM MST MON JAN 13 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING FOR THE WESTERN MAGIC VALLEY. * WINDS...SOUTHWEST 20 TO 30 MPH THIS MORNING INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON. * TIMING...STRONGEST WINDS WILL BE FROM LATE MORNING THROUGH MID AFTERNOON. * IMPACTS...DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
522 WWUS75 KBOI 131755 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1055 AM MST MON JAN 13 2014 ...WINDY TODAY ACROSS THE WESTERN MAGIC VALLEY... .STRONG WINDS ALOFT WILL HELP BRING SIGNIFICANT SOUTHWEST THROUGH WEST WINDS TO THE WESTERN MAGIC VALLEY INTO THIS EVENING. IDZ016-140200- /O.CON.KBOI.WI.Y.0003.140113T1800Z-140114T0200Z/ WESTERN MAGIC VALLEY- 1055 AM MST MON JAN 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. * WINDS...SOUTHWEST 20 TO 30 MPH THIS MORNING BECOMING SOUTHWEST THROUGH WEST AND INCREASING TO 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON. * TIMING...STRONGEST WINDS WILL BE FROM 1 PM MST THROUGH 6 PM MST. * IMPACTS...DIFFICULT DRIVING CONDITIONS...MAINLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
822 WWUS75 KBOI 132136 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 236 PM MST MON JAN 13 2014 ...WIND ADVISORY IS CANCELLED... IDZ016-132245- /O.CAN.KBOI.WI.Y.0003.000000T0000Z-140114T0200Z/ WESTERN MAGIC VALLEY- 236 PM MST MON JAN 13 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY THAT WAS PREVIOUSLY IN EFFECT UNTIL 7 PM FOR THE WESTERN MAGIC VALLEY. WINDS HAVE NOT BECOME AS HIGH AS EXPECTED AND WE NO LONGER EXPECT THEM TO MEET WIND ADVISORY CRITERIA THIS AFTERNOON OR THIS EVENING. CONDITIONS WILL REMAIN BREEZY...AVERAGING 20 TO 25 MPH WITH GUSTS 30 TO 40 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Jan 13, 3:02 AM MST, 13 minutes earlier.
Area forecast discussion, Jan 13, 3:02 AM MST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
302 AM MST MON JAN 13 2014
.SHORT TERM...TODAY THROUGH TUESDAY...WIND AND SNOW THEN A
TEMPERATURE INVERSON. WINDS WILL INCREASE AGAIN ACROSS SOUTH
CENTRAL IDAHO SO PLAN ON ISSUING A WIND ADVISORY THERE. MOISTURE
IN THE NORTHWEST FLOW ALOFT EXTENDED ACROSS NE OREGON AND MOST OF
SE OREGON AND SW IDAHO AS OF 2 AM. RADAR ECHOES EXTENDED FROM THE
UPPER WEISER BASIN TO ALONG THE BOISE FOOTHILLS. BRUNDAGE MOUNTAIN
SNOW STAKE SHOWED ANOTHER 4 INCHES OF FRESH SNOW 5PM-2AM. AREA OF
MOISTURE /AND SHOWERS WILL SHIFT SE THROUGH THE AREA EARLY THIS
MORNING. TEMPERATURES WERE MILD UNDER THE CLOUD SHIELD...LOWER TO
MID 40S WHILE SUBFREEZING TEMPERATURES AND SNOW SHOWERS CONTINUED
AT TIMES ACROSS THE WEST CENTRAL MOUNTAINS. AT 35F...IT WAS COLDER
AT BOISE AT 5 PM DUE TO SNOW SHOWERS THAN IT WAS AT 2 AM...41F DUE
TO CLOUD COVER AND WIND. DRIER HIGH PRESSURE AT THE SURFACE AND
ALOFT WILL START TO PUSH INLAND OVER SE OREGON TODAY AND SW IDAHO
TONIGHT...SETTING THE STAGE FOR A MOIST TEMPERATURE INVERSION TO
DOMINATE THE WEATHER PATTERN TUESDAY WELL INTO THE LONG TERM AS
DISCUSSED NEXT.
.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...UPPER LEVEL RIDGE WILL
REMAIN IN PLACE THROUGH SATURDAY. EXPECT STRATUS AND FOG IN THE
LOWEST VALLEYS AND UNSEASONABLY WARM TEMPERATURES ALOFT OVER OUR
REGION. A WEAK TROUGH WILL BREAK DOWN THE RIDGE SUNDAY FOR COOLER
TEMPS ALOFT AND A SLIGHT CHANCE OF SHOWERS IN THE NORTHERN
MOUNTAINS. AFTER THE WEAK TROUGH IT APPEARS THE PESKY RIDGE WILL
RETURN AFTER SUNDAY.
&&
.AVIATION...VFR EXCEPT KMYL WITH IFR-MVFR CEILINGS THIS MORNING.
MOUNTAINS REMAIN OBSCURED IN NORTHEAST OREGON AND CENTRAL IDAHO
MOUNTAINS. LIGHT SURFACE WINDS EXCEPT MAGIC VALLEY KJER KTWF WHERE
GUSTS TO 30KT EXPECTED THIS AFTERNOON. WINDS ALOFT AT 10K FEET
MSL...NW 25-40KT IN OREGON...NW 40-50KT IN IDAHO.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM 11 AM THIS MORNING TO 7 PM MST THIS EVENING
IDZ016.
OR...NONE.
&&
WEATHER.GOV/BOISE
SHORT TERM...VM
LONG TERM....KA
AVIATION.....KAHazardous weather outlook, Jan 13, 3:05 AM MST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 305 AM MST MON JAN 13 2014 IDZ016-141015- WESTERN MAGIC VALLEY- 305 AM MST MON JAN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO. .DAY ONE...TODAY AND TONIGHT VERY WINDY CONDITIONS WILL REDEVELOP TOWARDS NOON TODAY AND DIMINISH BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IDZ011-013-028-141015- WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-CAMAS PRAIRIE- 305 AM MST MON JAN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO AND WEST CENTRAL IDAHO. .DAY ONE...TODAY AND TONIGHT NUMEROUS SNOW SHOWERS WILL DECREASE TO SCATTERED LATER THIS MORNING. AN AVALANCHE WARNING IS IN EFFECT FOR A PORTION OF CAMAS COUNTY. CHECK THE SAWTOOTH AND/OR PAYETTE AVALANCHE CENTERS FOR AVALANCHE DANGER INFORMATION DUE TO RECENT SNOW AND WIND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IDZ012-014-015-029-030-033-ORZ061>064-141015- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 305 AM MST MON JAN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.